Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 7, 2014, 5:51 PM EDT for Craven County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 7, 2014, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
County Craven County, NC
The radar
The Morehead City radar (KMHX), 44 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
119
WWUS82 KMHX 072151
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT THU AUG 7 2014
NCZ080-093-094-072230-
BEAUFORT-CRAVEN-PAMLICO-
551 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 630 PM EDT...
AT 550 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM VANCEBORO TO CAYTON TO ALLIANCE...MOVING
SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3506 7691 3516 7719 3536 7725 3534 7701
3519 7677 3501 7674
TIME...MOT...LOC 2150Z 333DEG 10KT 3527 7714 3526 7696
3516 7682
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:03 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 7, 4:03 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 PM EDT THU AUG 7 2014 .SYNOPSIS... A COLD FRONT WILL BECOME STATIONARY TO THE SOUTH OF THE AREA TONIGHT AND FRIDAY. LOW PRESSURE AREAS WILL MOVE ALONG THE FRONT SATURDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM THU...LATEST SFC ANALYSIS SHOWS COLD FRONT NOW MOVING THROUGH THE SOUTHERN WATERS...WITH PRED N/NE FLOW BEHIND IT. SCT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA THIS AFTERNOON...MAINLY E OF HIGHWAY 17...AND ALONG THE SOUTHERN COAST. WHICH CORRESPONDS TO AREA OF BETTER CONVERGENCE AND INCREASED INSTABILITY/SHEAR. MAIN THREAT WILL CONVECTION WILL BE HEAVY RAINFALL GIVEN PWAT VALUES NEAR 1.8 INCHES...WHICH COULD RESULT IN MINOR FLOODING FOR AREAS GIVEN ALREADY SATURATED GROUND. WILL CONTINUE HIGH CHANCE POPS ALONG THE COAST THROUGH THIS EVENING THEN TAPERING BACK TO ISOLATED AS FRONT MOVES FURTHER SOUTHWARD...DRIER AIR PUSHING IN AND LOSS OF DAYTIME HEATING. LOWS IN THE UPPER 60S/LOW 70S. && .SHORT TERM /FRIDAY/... AS OF 250 PM THU..WEAK HIGH PRESSURE WILL NOSE INTO THE AREA FRI WITH STALLED FRONTAL BOUNDARY TO THE SOUTH. WILL CONTINUE DRY WEATHER FOR FRI...THOUGH COULD STILL SEE AN ISOLATED SHOWER ESP ALONG THE SOUTHERN COAST CLOSER TO THE FRONT. LOW LEVEL THICKNESS VALUES AND ENE/E FLOW SUPPORT HIGH TEMPS IN THE LOW TO UPPER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM THURSDAY...THE AMPLIFIED WESTERN UPPER RIDGE/EASTERN TROUGH WILL CONTINUE THROUGH THIS PERIOD RESULTING IN UNSETTLED CONDITIONS AND HIGH TEMPERATURES RUNNING MOSTLY BELOW NORMAL DUE TO CLOUDS/PRECIPITATION AND A LOWER THAN NORMAL HEIGHT PATTERN. MAIN CHANGE DURING PERIOD WAS BETTER MODEL AGREEMENT ON SFC LOW TRACK ACROSS SRN PARTS OF AREA SUN AND SUN NIGHT...AND STALLING JUST OFF CENTRAL COAST MON AND MON NIGHT. 12Z ECMWF IS STILL SLIGHTLY FARTHER S THAN GFS AND NAM BUT HAS TRENDED TOWARDS THOSE SOLUTIONS SO INCREASED CONFIDENCE IN MODEL BLEND FCST. MAIN EFFECTS OF FCST TREND WERE HIGHER QPF AMOUNTS OVER NRN PORTIONS OF AREA WITH NAM AND GFS INDICATING PSBL 3-6 INCH STORM TOTAL AMOUNTS THOSE AREAS SAT-SUN NIGHT. LEANED TOWARD A BLEND WITH ECMWF AND WPC...INDICATING 3-4 INCHES NRN SECTIONS AND 1-2 SOUTH....BUT ONLY MODERATE CONFIDENCE AT THIS TIME ON HIGHEST QPF AREA. SCT ACTIVITY PSBL LATE FRI NIGHT AND SAT...BUT BULK OF PCPN AND HEAVY RAIN THREAT WILL BE SAT NIGHT SUNDAY. PER PREVIOUS FCST THINKING...WITH THE RECENT SATURATION OF SOILS DUE TO THE HEAVY RAINS OF THE PAST 2 WEEKS ANY ADDITIONAL HEAVY RAINS COULD PRODUCE FLOODING ACROSS THE AREA AND WILL INCLUDE MENTION IN THE HWO. ECMWF HAS ALSO COME INTO AGREEMENT WITH SFC LOW OFF COAST GRADUALLY MOVING N-NE TUE-WED AS ERN US UPR TROF BECOMES MORE AMPLIFIED...WITH ANOTHER FRONT PUSHED THROUGH AREA THU. SCT CONVECTIVE ACTIVITY PSBL EACH DAY WITH DIURNAL 20-40 POPS INDICATED. TEMPS WILL BE SEVERAL DEGS BELOW NORMAL FOR MOST OF THE PERIOD. HIGH TEMPS MAY NOT REACH 80 OVER THE WEEKEND WITH PRECIPITATION AIDING THE LOW LEVEL DAMMING PATTERN SUNDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY/... AS OF 1245 PM THU...THE COLD FRONT HAS MOVED THROUGH PGV/ISO...AND LINGERS NEAR OAJ/EWN EARLY THIS AFTERNOON. FRONT WILL CONTINUE TO PUSH SOUTHWARD THIS AFTERNOON WITH LIGHT WINDS BECOMING N/NE BEHIND IT. WILL CONTINUE MENTION OF CONVECTION FOR OAJ/EWN THIS AFTERNOON WITH GREATER CHANCES...BRIEF PERIOD OF SUB-VFR POSSIBLE. PATCHY FOG POSSIBLE AGAIN OVERNIGHT WITH LIGHT ONSHORE FLOW. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM THURSDAY...PREVAILING VFR EXPECTED THROUGH FRI EVENING. WDSPRD SUB-VFR PSBL LATE SATURDAY THROUGH SUN NIGHT WITH LOW LEVEL DAMMING AND EXPECTED WIDESPREAD PRECIPITATION. CONDITIONS GRADUALLY IMPROVING ON MONDAY BUT WITH SCATTERED PRECIPITATION STILL EXPECTED THERE WILL BE THE POTENTIAL FOR AT LEAST BRIEF PERIODS OF SUB VFR CONDITIONS INTO TUE. && .MARINE... SHORT TERM /THROUGH FRIDAY/... AS OF 250 PM THU... BASED ON LATEST OBS LOOKS LIKE THE FRONT HAS NOW PUSHED THROUGH THE SOUTHERN WATERS WITH N/NE FLOW 5-15KT THROUGHOUT...AND SEAS 2-3FT. COULD SEE BRIEF SURGE 10-15KT THIS AFTERNOON AND EVENING BEHIND THE BOUNDARY. HIGH PRESSURE WILL NOSE IN FROM THE NORTH FRI WITH FRONTAL BOUNDARY TO THE SOUTH...THIS WILL TIGHTEN THE GRADIENT ACROSS THE AREA MAINLY THE SOUTHERN WATERS WITH ENE/E FLOW 15KT OR LESS WITH SEAS 2-4FT. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM THURSDAY...MODELS HAVE COME BETTER INTO AGREEMENT ON SFC LOW TRACK BUT STILL SOME DIFFERENCES WITH ECMWF FARTHER S THAN NAM AND GFS. MODEL BLEND FCST WILL INDICATE STRONGER EASTERLY WINDS 15-20 KT AFFECTING MAINLY NRN WATERS SUN-MON BUT ONLY MODERATE CONFIDENCE. 2 TO 4 FT SEAS WILL BE FORECAST THROUGH SATURDAY NIGHT THEN WILL INCREASE TO 3-5 FT LATE SUNDAY AND MONDAY BUT SEAS COULD BE HIGHER IF FLOW INCREASES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD NEAR TERM...CQD SHORT TERM...CQD LONG TERM...JBM AVIATION...CQD/JBM MARINE...CQD/JBM
Hazardous weather outlook, Aug 7, 3:46 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 346 PM EDT THU AUG 7 2014 NCZ029-044>047-079>081-090>094-098-082000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 346 PM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-082000- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 346 PM EDT THU AUG 7 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING BETWEEN CAPE LOOKOUT AND CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 2:40 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
240 PM EDT THU AUG 7 2014
NCZ081-071945-
MAINLAND HYDE-
240 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE COUNTY THROUGH
345 PM EDT...
AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW
HOLLAND...OR ABOUT 9 MILES WEST OF ENGELHARD...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE LANDING...
NEBRASKA......GULL ROCK...MIDDLETOWN...ENGELHARD...LAKE MATTAMUSKEET.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3547 7599 3541 7601 3540 7603 3542 7604
3539 7607 3537 7606 3535 7613 3532 7615
3534 7617 3534 7623 3536 7625 3533 7627
3531 7626 3538 7633 3537 7635 3543 7640
3544 7644 3555 7643 3562 7616 3552 7595
TIME...MOT...LOC 1838Z 298DEG 13KT 3546 7614
26Special weather statement, Aug 7, 3:21 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU AUG 7 2014
NCZ092-093-095-098-072000-
CARTERET-CRAVEN-JONES-ONSLOW-
321 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 400 PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DEPPE TO CATFISH
LAKE TO NEWPORT TO PINE KNOLL SHORES...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF HALF MOON TO 12 MILES SOUTHWEST OF JAMES
CITY TO NEWPORT TO 5 MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WILDWOOD...MITCHELL
VILLAGE...MAYSVILLE...ATLANTIC BEACH...MICHAEL J SMITH AIRPORT...
BEAUFORT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7667 3468 7691 3469 7692 3470 7691
3471 7677 3472 7688 3470 7694 3480 7709
3485 7742 3501 7746 3496 7699 3485 7664
3467 7662 3467 7666
TIME...MOT...LOC 1920Z 291DEG 13KT 3493 7738 3492 7712
3481 7688 3469 7680
26Special weather statement, Aug 7, 4:02 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT THU AUG 7 2014
NCZ092-093-095-072045-
CARTERET-CRAVEN-JONES-
402 PM EDT THU AUG 7 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET...CRAVEN AND JONES
COUNTIES THROUGH 445 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLE LAKE...OR ABOUT 5 MILES SOUTHWEST OF HAVELOCK...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAVELOCK......CHERRY
POINT AIR STATION...NEWPORT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3482 7711 3496 7701 3488 7669 3472 7680
3472 7689 3471 7694
TIME...MOT...LOC 2002Z 294DEG 9KT 3487 7697
26Special weather statement, Aug 7, 4:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 PM EDT THU AUG 7 2014 NCZ090-098-072145- DUPLIN-ONSLOW- 450 PM EDT THU AUG 7 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND DUPLIN COUNTIES THROUGH 545 PM EDT... AT 450 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALBERT J ELLIS AIRPORT...OR ABOUT 8 MILES WEST OF HALF MOON...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALBERT J ELLIS AIRPORT...CATHERINE LAKE. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3464 7761 3480 7774 3494 7768 3485 7749 TIME...MOT...LOC 2050Z 296DEG 7KT 3484 7761
Special weather statement, Aug 7, 4:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 PM EDT THU AUG 7 2014
NCZ080-093-094-072145-
BEAUFORT-CRAVEN-PAMLICO-
453 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 545 PM EDT...
AT 453 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOWLAND TO AURORA TO
CAYTON...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF
SWANQUARTER TO 16 MILES SOUTHEAST OF RIVER ROAD TO 12 MILES NORTH OF
NEW BERN...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LOWLAND...AURORA...
ROYAL...HOBUCKEN...PRESCOTT...FOREST.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3532 7713 3539 7685 3535 7661 3533 7661
3533 7655 3532 7653 3523 7652 3522 7654
3518 7652 3518 7657 3516 7656 3517 7659
3519 7657 3518 7661 3520 7675 3515 7704
TIME...MOT...LOC 2053Z 322DEG 8KT 3529 7662 3532 7681
3529 7704
26Special weather statement, Aug 7, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT THU AUG 7 2014
NCZ080-093-094-072230-
BEAUFORT-CRAVEN-PAMLICO-
551 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 630 PM EDT...
AT 550 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM VANCEBORO TO CAYTON TO ALLIANCE...MOVING
SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3506 7691 3516 7719 3536 7725 3534 7701
3519 7677 3501 7674
TIME...MOT...LOC 2150Z 333DEG 10KT 3527 7714 3526 7696
3516 7682
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:29 PM EDT | Special Weather Statement | MHX | Carteret | 61 min |
| Aug 7, 1:46 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 89 min |
| Aug 7, 1:50 PM EDT | Special Weather Statement | MHX | Onslow | 40 min |
| Aug 7, 2:32 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Aug 7, 2:35 PM EDT | Special Weather Statement | MHX | Carteret | 40 min |
| Aug 7, 2:40 PM EDT | Special Weather Statement | MHX | Hyde | 65 min |
| Aug 7, 3:21 PM EDT | Special Weather Statement | MHX | Craven | 39 min |
| Aug 7, 4:02 PM EDT | Special Weather Statement | MHX | Carteret | 43 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | MHX | Onslow | 55 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | MHX | Pamlico | 52 min |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.